14th April 2014, by Christina Earle, The Sun

Side-effects of cancer jab almost killed us

A jab to protect your daughter from cancer sounds fantastic.

But, just hours after having the HPV vaccine, these three girls say they were left with devastating side-effects – leaving one fighting for her LIFE.

And hundreds of others have reported blurred vision and hallucinations.

The jab, given to girls aged 12 to 13, is part of a national programme, rolled out in 2008, to protect against cancers caused by the human papillomavirus, including 70 per cent of cervical cancers and many head and neck cancers.

Here, CHRISTINA EARLE speaks to three mothers who regret allowing their daughters to have the vaccine.

ADMIN worker Margaret Brennan, 50, from Telford, Shrops, was told her daughter Paige, now 18, may not live, after suffering complications not long after the jab.

Margaret says: “Paige complained of headaches after having her third jab. But it’s only when her little sister, Chloe, found her having a fit we knew it was serious.

“Paige was shaking violently and her eyes were rolling round. We phoned for an ambulance. Doctors ran loads of tests but couldn’t find anything wrong. They thought she had the herpes simplex virus, which causes cold sores.  In the worst cases, it can be fatal, so they gave her medication to treat it, but it seemed to make her worse.

“It was terrible to watch. I just felt so powerless. But there was nothing I could do other than stay positive.

“She was hooked up to a ventilator because she had to be resuscitated so many times. Her lips would go blue then the machine she was hooked up to would beep. She’d be revived only to do it again.

“One doctor thought she had anti-NMDA receptor encephalitis – a potentially lethal autoimmune condition – and would be helped by a dose of steroids. Another disagreed – and thought the steroids would kill her. We were told she wouldn’t make it through the night.

“After much thought, we gave doctors permission to give her steroids – and I tried to stay positive. Thankfully, the medication worked. Within hours, her blood pressure and heart rate had come down and she seemed calmer. It was such a relief.”

“Paige spent the next nine months in hospital fighting the condition. It was like Paige was a baby again. She had to relearn everything. The electrical activity in her brain meant she couldn’t do the things we take for granted. It was a long road to recovery – it took five years. Paige still has the NMDA antibody in her system, so there’s a chance she could relapse.

“In my eyes, the only thing that could have caused it was the HPV vaccine.

“Doctors said it was too hard to prove that the vaccine caused Paige’s condition. But I’m certain it was the vaccine that put her life on the line. We’re lucky she is here.

“Had I done research I wouldn’t have let her have it. But you’re told more about the side effects of paracetamol in a leaflet than I got told about that vaccine.

“That jab nearly cost her her life – that’s why I made sure her sister didn’t have it.”

Paige says: “It’s horrible to look back – I can’t believe how ill I was. I’ve lost so many years. Not only had I missed two years of school but I’d missed out on being a teen. But I’m lucky to be here – and I’m making the most of life now.

“I’m certain it’s the HPV vaccine that caused me to get so sick. Parents and teens should be given more information about the jab so they can make an informed choice. I’m not saying don’t have it – I’m sure it will save lives – but it nearly cost me mine.”

CARON RYALLS, 48, from Ossett, West Yorks, is a full-time carer to her daughter Emily, now 16, who also suffered from side-effects such as dizziness and nausea.

Caron says: “After the first jab Emily complained of a sore arm. “Two weeks later she came down with a week-long, virus-like illness. Then, a couple of weeks after the second vaccination, Emily was struck down with vomiting, dizziness, fever, sore throat, exhaustion and a meningitis-like rash on her face. She struggled to get out of bed and didn’t have energy for anything.

“She was white as a sheet, hardly able to walk to the car due to dizziness and nausea. It was terrifying. For six months we were constantly at the GP’s. After tests, Emily was diagnosed with post-viral fatigue, later changed to chronic fatigue syndrome.

“I think the HPV vaccine is to blame, but the GP said he couldn’t guarantee for sure.

“Emily’s has postural tachycardia syndrome, where the body doesn’t adjust to gravity properly. Steroids are helping to control her exhaustion, but she still suffers terribly. She can only attend school two hours a day and suffers constantly from symptoms.

“Her future has been snatched from her. We no longer have the bright, energetic girl in our lives that we used to know.”

Emily says: “Recently, I have good and bad days, but I never feel like I used to. The worst thing is what’s happening to my brain. At school I keep making obvious, embarrassing mistakes and at home I often drift off when Mum asks me simple questions.

“I try to stay positive but I never imagined my life would turn out like this. My dream was always to go to university and have a career in sports, but now I’m scared about what the future holds.”

FORTY-NINE-YEAR-OLD Julie Jones, a school cover supervisor, from Bilston, West Mids, was horrified when her student daughter Stacey, now 23, suffered seizures.

Julie says: “After Stacey’s third dose of the vaccine, she started having seizures and doctors eventually diagnosed her with anti-NMDA-receptor encephalitis.

“She was admitted to hospital, where she assaulted staff, triggering security alerts. It was as if her body was possessed. It really was devastating, like living with a time bomb. No one could tell us why she contracted it, but I did more research into the vaccine and read stories about other girls who’d been through similar brain injuries after their injections.

“I became convinced there was a link, but doctors didn’t buy it. Stacey was put on medication to control the antibodies that were attacking her brain. At a brain injuries rehabilitation centre, Stacey had to re-learn simple tasks such as brushing her teeth and making a sandwich.

“It’s taken five years but, finally, to our relief, we’ve got the old Stacey back. She’s still on medication to control the seizures and, although she’s at university now, she still struggles with her memory and concentration. She will probably never be 100 per cent.”

Stacey says: “The past five years have been hard for the whole family. I’d give anything to get my old life back. But at least now I’m finally able to do normal 23-year-old things, such as study and be able to go to the cinema. I’m convinced the vaccine triggered my problems. The timing is too much of a coincidence. I wouldn’t wish what I’ve been through on my worst enemy.”

Expert views on vaccine’s safety

ROBERT MUSIC, chief executive of Jo’s Cervical Cancer Trust, says:

“The HPV vaccine offers 98 per cent protection against the two high-risk types of HPV that cause 70 per cent of all cervical cancers. Research shows that if the programme’s success continues we could see a two-thirds reduction in cervical cancer incidence in women under 30 in the next ten to 15 years. Based on current evidence the benefits far outweigh the risks. We would recommend that all girls have the HPV vaccine when eligible.”

PROFESSOR MARGARET STANLEY, a vaccines expert at Cambridge University, agrees:

“We have no reason to think the HPV vaccine is unsafe. More than 160million girls have had it and there are very few side-effects. Would I give this vaccine to my daughter or granddaughter? Absolutely.”

But DR RICHARD HALVORSEN, author of Vaccines: A Parent’s Guide, disagrees:

“Many young women have reported suffering serious side-effects after being given the HPV vaccine. These are too often dismissed as being ‘coincidence’. Any reaction after being given a vaccine should be seen as possibly, if not probably, caused by that vaccine. The HPV vaccine may one day be shown to save lives but that’s many years away.

“Right now, girls and young women are suffering life-changing side-effects which need to be urgently investigated.”

Key facts

— The Medicines and Healthcare Products Regulatory Agency (MHRA) has found some girls are reporting side-effects such as hair loss.

— Last year 699 reactions were reported to the MHRA, out of around 800,000 HPV injections.

— There have been seven reported cases of patients suffering from suspected anaphylactic reaction to the vaccine.

— The jab is expected to prevent 400 cervical cancer UK deaths a year.

— HPV is responsible for 70 to 80 per cent of cervical cancers.

— Prior to the jab, one in five sexually active 16-to-18-year-olds had one of the two HPV types in vaccines. It’s now one in 15.

Read the original and full article here:  https://www.thesun.co.uk/archives/health/743747/side-effects-of-cancer-jab-almost-killed-us/

For more information if you, or your daughter, have experienced new health problems after HPV vaccination:  http://timeforaction.org.uk/has-your-family-been-affected/